Fosinopril as a possible pemphigus-inducing drug

Aurora Parodi, E. Cozzani, G. Milesi, M. Drosera, A. Rebora

Research output: Contribution to journalArticle

Abstract

Fosinopril has recently been added to the angiotensin-converting enzyme inhibitors inducing pemphigus. The observation of a patient in whom pemphigus vulgaris (PV) worsened after taking fosinopril prompted us to study an experimental way to assess its responsibility. Slices of normal human skin (NHS) were simultaneously incubated for 2, 6, 12 and 24 h at 4°C with progressively diluted fosinopril and captopril solutions and used as indirect immunofluorescence (IIF) substrates for 2 sera containing anti-desmoglein-3 (anti-Dsg3) antibodies at a dilution of 1/160. With captopril, IIF was negative, irrespective of dilution and time of incubation. Only at 1/40,000 dilution was IIF positive. With fosinopril, IIF was negative for the 2- and 6-hour-long incubations but turned positive after 12 h and so remained with all other solutions and incubation times. IIF negativity with captopril suggests that anti-Dsg3 antibodies contained in the PV sera were unable to find molecules in NHS to bind to. Captopril would therefore induce acantholysis by blocking the adhesion molecules. With fosinopril, instead, a partial block of the adhesion molecules was seen only with the very concentrated solution, unlikely to occur in vivo. Fosinopril, therefore, is probably unable to block the adhesion molecules in vivo. Our method might be used to verify the acantholytic properties of a drug.

Original languageEnglish
Pages (from-to)139-141
Number of pages3
JournalDermatology
Volume204
Issue number2
DOIs
Publication statusPublished - 2002

Keywords

  • Captopril
  • Fosinopril
  • Immunofluorescence
  • Pemphigus

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Fosinopril as a possible pemphigus-inducing drug'. Together they form a unique fingerprint.

  • Cite this

    Parodi, A., Cozzani, E., Milesi, G., Drosera, M., & Rebora, A. (2002). Fosinopril as a possible pemphigus-inducing drug. Dermatology, 204(2), 139-141. https://doi.org/10.1159/000051833